Acute attacks of "icy hot" sensation, dizziness, anxiety
I am 24, female, and have fibromyalgia for which I am taking 225mg of Lyrica and 30mg of Cymbalta per day. I am also on Nuvaring.
I have had three very unpleasant experiences with the same symptoms -- severe dizziness, feeling as though I would lose consciousness, extreme anxiety worsened by the presence of other people, and an "icy hot" sensation on my scalp, throat, chest and upper arms. Two of these "episodes" have occurred within minutes of smoking marijuana (the only times I have EVER smoked), and the other (and most severe) occurred on a day in which I took NONE of my daily Lyrica or Cymbalta but took 3.5 hydrocodone (I do not regularly take it -- only a couple times per month).
In all instances the episode occurred as follows: sudden dizziness (like a drunk feeling) rapidly increasing in severeity (to the point of only being able to focus on one object) then a quick rush of "icy hot" on my scalp then throat, chest and arms. The episodes come on over only minutes then last from a half hour to 9 hours, respectively. The most recent one required me to be hospitalized overnight and made me vomit all evening. In this particular instance, the symptoms seemed to dissipate with time and as I was administered dosages of Cymbalta. The ER doctor's impression was "serotonin withdrawal".
From my understanding, missing one day of my medications never should have induced these types of symptoms. Additionally, I feel that the fact that marijuana has consistently produced these symptoms as well provides a clue as to what is going on.
I am very concerned and would sincerely appreciate any thoughts.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.